Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

side effects from xeloda

122456
122456 Member Posts: 40
edited March 2014 in Colorectal Cancer #1
Hello, I am currently taking Xeloda 500 mg 4 pills a day. I use to take 6 a day. My hands and feet are turning darker and the doctor told me that it is a side effect. He said there are some patients who experience a numbness in their hands and feet. I'm truly blessed not to have those type of side effects. If there is anybody else who experienced this, please let me know

Comments

  • Shandle
    Shandle Member Posts: 204
    Hi there! I started on 12 pills a day in addition to my bi-weekly trip to the cancer center for my liquid injection of the stuff. Dr. cut back the dose after I was too weak to hold a spoon to my mouth. I suffered numbness big time to fingers and feet, but that didn't start until 4-5 months into the treatments. Dr. has taken me off chemo, but I am still suffering numbness. More in my feet. This may never heal completely, but I'm hopeful that over time it will get better. I hope you don't have the side effects, but it is common. Not much you can do to ease the symptom. Keep shoes on your feet so you are protected from possible cuts, and/or infections.
    Hope this helped..? Huggs and prayers ~ Wanda
  • kerry
    kerry Member Posts: 1,313
    Hi, I am also currently on Xeloda, taking 4 per day of 500mg each. Sounds like we are on the same regimen. I started with 7 per day until I couldn't walk because of the pain, then reduced to 6 per day, and now to 4 per day. I still have pain in my feet, cracked dry skin and now my toenails are coming up from the nail beds. Not a pretty site - but then again, if it keeps the cancer away, I can do without toenails. My hands and fingernails are doing better. They are dry and sometimes crack, but I tend to keep more lotion on them.

    I do not have numbness with Xeloda but do have some pain.

    Let me know how you do. I have been on Xeloda for about 7 months.

    Kerry
  • CAMaura
    CAMaura Member Posts: 719
    Hi there,

    My Nurse Practitioner spoke with me about Xeloda - although I was only on the IV type drug. Her comment was that the side effects fo the Oxalitplaitn could be even greater.

    She spoke of the neuropathy. I have taken vitamin B6 and I have had pretty good results. It is non toxic - so one can take a bunch. 200-400mg/day.

    See what you think.

    Cheers - and best wishes to you.
    Maura
  • 122456
    122456 Member Posts: 40
    kerry said:

    Hi, I am also currently on Xeloda, taking 4 per day of 500mg each. Sounds like we are on the same regimen. I started with 7 per day until I couldn't walk because of the pain, then reduced to 6 per day, and now to 4 per day. I still have pain in my feet, cracked dry skin and now my toenails are coming up from the nail beds. Not a pretty site - but then again, if it keeps the cancer away, I can do without toenails. My hands and fingernails are doing better. They are dry and sometimes crack, but I tend to keep more lotion on them.

    I do not have numbness with Xeloda but do have some pain.

    Let me know how you do. I have been on Xeloda for about 7 months.

    Kerry

    Hello Kerry, the doctor told me that some patients don't have any side effects. The last week I had to do the 6 pills a day, I took a shower and my feet was just aching. The only relief was laying down. When I had to get up, they were just hurting. That's when the doctor cut me down to 4. I have to have vitamin e lotion with me. My hands get too dry. And I get cottonmouth all day long. I try to drink lots of water and keep me some lip balm at all times. I keep a bad taste in my mouth. I'm with you about if it keeps away cancer, I'll survive without toenails. I thank God for not letting me to suffer through the chemo. Some people tell me that I look good after all the radiation and chemo. I eat a lot of food. I haven't had any problems with nausea. I lost my eyebrows. I had taken some pictures and looked and told my sister, I don't have any eyebrows. They laughed cause I noticed it from a picture and I look at myself everyday. I'm been on Xeloda for 7 months too. The doctor said maybe I'll have a cat scan in July and then he'll know if I need to continue taking it. I'll keep you up to date and remember God has a plan for us to survive and tell others just how good God is.
  • 122456
    122456 Member Posts: 40
    Shandle said:

    Hi there! I started on 12 pills a day in addition to my bi-weekly trip to the cancer center for my liquid injection of the stuff. Dr. cut back the dose after I was too weak to hold a spoon to my mouth. I suffered numbness big time to fingers and feet, but that didn't start until 4-5 months into the treatments. Dr. has taken me off chemo, but I am still suffering numbness. More in my feet. This may never heal completely, but I'm hopeful that over time it will get better. I hope you don't have the side effects, but it is common. Not much you can do to ease the symptom. Keep shoes on your feet so you are protected from possible cuts, and/or infections.
    Hope this helped..? Huggs and prayers ~ Wanda

    I'm from the country and I'll go out in the yard as barefoot as I can be. My husband gets on me for going barefoot. I had to learn the hard way. I hit my foot against the bed and I thought I had broke it but I didn't so now I wear shoes. I spoke to a 10 year breast cancer survivor and she said after 10 years she still has a few spots on her feet. I can live with the discoloration. As I stated to Kerry, if it gets rid of the cancer, I'll live with it. Thank you for your reply. May God continue to bless you.